Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 96, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2002, 1:12 AM CST for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2002, 1:12 AM CST (07:12 UTC)
- Expired
- Mar 31, 2002, 2:00 AM CST
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Catahoula Parish, LA, Concordia Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 12:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
189 WUUS54 KJAN 310712 SVRJAN LAC025-029-310800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 111 AM CST SUN MAR 31 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CATAHOULA PARISH IN NORTHEAST LOUISIANA CONCORDIA PARISH IN NORTHEAST LOUISIANA * UNTIL 200 AM CST * AT 111 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER JONESVILLE...OR ABOUT 19 MILES WEST OF FERRIDAY...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR WEST FERRIDAY...FERRIDAY AT 130 AM CST BE NEAR CLAYTON AT 135 AM CST HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. LAT...LON 3162 9198 3141 9185 3169 9141 3181 9162
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:15 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 30, 10:15 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1015 PM CST SAT MAR 30 2002 THREAT OF SEVERE WEATHER CONTINUES THROUGH MIDNIGHT. UPDATED TEMP FORECASTS MAINLY NRN ZONES. NEXT ROUND OF WEATHER MOVING EAST FROM TX/LA. OTHERWISE...CURRENT FORECAST ON TRACK FOR REMAINDER OF TONIGHT. .JAN... AR...FLASH FLOOD WATCH ASHLEY AND CHICOT COUNTIES. LA...TORNADO WATCH 62 FOR CATAHOULA...FRANKLIN...MOREHOUSE...AND RICHLAND PARISHES MS...SEVERE THUNDERSTORMS WATCH 61 FOR MUCH OF CENTRAL AND SOUTH MISSISSIPPI/FLASH FLOOD WATCH ALONG AND NORTH OF GREENVILLE TO LEXINGTON TO KOSCIUSKO TO MACON LINE.
In the hours before
Local storm report, Mar 30, 9:02 PM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
902 PM CST SAT MAR 30 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM 7W POCAHANTAS MS 0.75 INCH HAIL
03/30/02 HINDS REPORTED BY HINDS COUNTY
EMA.
0715 PM PORT GIBSON MS 1.00 INCH HAIL
03/30/02 CLAIBORNE
0745 PM WINNSBORO LA WIND DAMAGE
03/30/02 FRANKLIN LA SEVERAL TREES AND LARGE
LIMBS WERE BLOWN DOWN.
LIMBS WERE BLOCKING A FEW
ROADS AND HAD TO BE
REMOVED.
0745 PM BASKIN LA WIND DAMAGE
03/30/02 FRANKLIN LA THE PORCH OF A HOUSE WAS
DAMAGED BY STRONG WINDS.
A BARN HAD PART OF ITS
ROOF PEELED BACK.Local storm report, Mar 31, 12:00 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1200 AM CST SUN MAR 31 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM FLORA MS 1.75 INCH HAIL
03/30/02 MADISON REPORTED BY MADISON
COUNTY SHERIFFS OFFICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:28 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Richland | 32 min |
| Mar 30, 7:47 PM CST | Severe Thunderstorm Warning | JAN | Tensas | 43 min |
| Mar 31, 12:14 AM CST | Severe Thunderstorm Warning | JAN | East Carroll | 46 min |
| Mar 31, 12:30 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland | 45 min |
| Mar 31, 1:43 AM CST | Flash Flood Warning | JAN | East Carroll, Morehouse, West Carroll | 4 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.